Alert archive / Alaska / Blizzard Watches in 2007

Blizzard Watch 3, NWS Anchorage, AK

January 9, 2007

NWS Anchorage, AK issued this blizzard watch at Jan 9, 2007, 11:21 AM AKST. It took effect at Jan 10, 2007, 7:00 AM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2007, 11:21 AM AKST (20:21 UTC)
In effect from
Jan 10, 2007, 7:00 AM AKST
Expired
Jan 10, 2007, 5:37 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 100121
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
421 PM AST TUE JAN 9 2007

...STRONG WEATHER FRONT MOVING INTO THE GULF...

.A STRONG WEATHER FRONT WILL BRING A VARIETY OF POTENTIALLY
HAZARDOUS WEATHER TO THE GULF COAST AND INLAND AREAS BEGINNING
WEDNESDAY.

AKZ121-101530-
/X.NEW.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
421 PM AST TUE JAN 9 2007

...SNOW ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM AST
THURSDAY FROM KENAI SOUTH...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY FROM KENAI SOUTH...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO
6 AM AST THURSDAY.

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE KENAI PENINSULA BEGINNING WEDNESDAY MORNING. FOR AREAS
SOUTH OF KENAI AS MUCH AS 14 INCHES IS EXPECTED THROUGH WEDNESDAY
NIGHT. OTHER AREAS OF THE WESTERN KENAI PENINSULA CAN EXPECT 6
INCHES IN THIS TIME PERIOD. LIGHT SNOW IS EXPECTED TO CONTINUE
THURSDAY BEFORE TAPERING OFF TO SHOWERS THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ145-101530-
/X.NEW.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
421 PM AST TUE JAN 9 2007

...SNOW ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM AST
THURSDAY. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE SUSITNA VALLEY BEGINNING WEDNESDAY. BY THURSDAY
MORNING AS MUCH AS 8 TO 16 INCHES CAN BE EXPECTED...WITH GREATEST
AMOUNTS FROM THE PARKS HIGHWAY WEST. LIGHT SNOW IS EXPECTED TO
CONTINUE THURSDAY BEFORE DIMINISHING TO SHOWERS THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ125-101530-
/X.NEW.PAFC.BZ.A.0003.070111T0000Z-070111T1500Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
421 PM AST TUE JAN 9 2007

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR TURNAGAIN ARM AND PORTAGE PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH FOR TURNAGAIN ARM AND PORTAGE PASS...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT.

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW AND STRONG WIND TO TURNAGAIN ARM AND PORTAGE PASS BEGINNING
WEDNESDAY AFTERNOON. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT ALONG TURNAGAIN ARM AND THROUGH PORTAGE PASS. CONDITIONS ARE
EXPECTED TO IMPROVE THURSDAY AS WINDS DIMINISH.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING
AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR
VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE
TRAVEL VERY DANGEROUS.

$$

AKZ171-101530-
/X.NEW.PAFC.BZ.A.0003.070110T1600Z-070111T0900Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
421 PM AST TUE JAN 9 2007

...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW AND STRONG WIND TO KODIAK ISLAND BEGINNING WEDNESDAY MORNING.
BLOWING SNOW MAY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. CONDITIONS ARE
EXPECTED TO IMPROVE WEDNESDAY NIGHT AS WINDS DIMINISH.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
3 follow-up statements
000 
WWAK41 PAFC 100856
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1156 PM AST TUE JAN 9 2007

...STRONG WEATHER FRONT MOVING INTO THE GULF...

.A STRONG WEATHER FRONT WILL BRING A VARIETY OF POTENTIALLY
HAZARDOUS WEATHER TO THE GULF COAST AND INLAND AREAS BEGINNING
WEDNESDAY.

AKZ131-101800-
/X.NEW.PAFC.WC.Y.0004.070110T0856Z-070110T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1156 PM AST TUE JAN 9 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM AST WEDNESDAY 
FOR THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST WEDNESDAY. 

NORTH WINDS 30 TO 40 MPH COMBINED WITH TEMPERATURES BETWEEN 10
BELOW AND 15 BELOW WILL CREATE WIND CHILLS OF 40 TO 50 BELOW
THROUGH THOMPSON PASS. ALTHOUGH WINDS WILL DROP OFF TO 15 TO 30
MPH LATER TONIGHT INTO EARLY WEDNESDAY MORNING...DANGEROUS WIND
CHILLS WILL PERSIST. LATE WEDNESDAY MORNING...WINDS WILL SWITCH TO
THE SOUTHEAST ALONG WITH RISING TEMPERATURES AND LESS DANGEROUS WIND
CHILLS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF TRAVELING THROUGH THOMPSON PASS...PLEASE CARRY WARM CLOTHES
AND BLANKETS IN YOUR VEHICLE IN THE CASE YOUR VEHICLE BREAKS DOWN.

$$

AKZ121-101830-
/X.CON.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
1156 PM AST TUE JAN 9 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM
AST THURSDAY FROM KENAI SOUTH...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM AST
THURSDAY FROM KENAI SOUTH.

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE KENAI PENINSULA BEGINNING WEDNESDAY MORNING. FOR
AREAS SOUTH OF KENAI AS MUCH AS 14 INCHES IS EXPECTED THROUGH
WEDNESDAY NIGHT. OTHER AREAS OF THE WESTERN KENAI PENINSULA CAN
EXPECT 6 INCHES IN THIS TIME PERIOD. LIGHT SNOW IS EXPECTED TO
CONTINUE THURSDAY BEFORE TAPERING OFF TO SHOWERS THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ145-101830-
/X.CON.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1156 PM AST TUE JAN 9 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM
AST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 6 AM AST
THURSDAY. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE SUSITNA VALLEY BEGINNING WEDNESDAY. BY THURSDAY
MORNING AS MUCH AS 8 TO 16 INCHES CAN BE EXPECTED...WITH GREATEST
AMOUNTS FROM THE PARKS HIGHWAY WEST. LIGHT SNOW IS EXPECTED TO
CONTINUE THURSDAY BEFORE DIMINISHING TO SHOWERS THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ125-101830-
/X.CON.PAFC.BZ.A.0003.070111T0000Z-070111T1500Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1156 PM AST TUE JAN 9 2007

...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT FOR TURNAGAIN ARM AND PORTAGE PASS...

A BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT FOR TURNAGAIN ARM AND PORTAGE PASS.

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW AND STRONG WIND TO TURNAGAIN ARM AND PORTAGE PASS BEGINNING
WEDNESDAY AFTERNOON. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT ALONG TURNAGAIN ARM AND THROUGH PORTAGE PASS. CONDITIONS
ARE EXPECTED TO IMPROVE THURSDAY AS WINDS DIMINISH.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$

AKZ171-101830-
/X.CON.PAFC.BZ.A.0003.070110T1600Z-070111T0900Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1156 PM AST TUE JAN 9 2007

...BLIZZARD WATCH REMAINS IN EFFECT FROM 7 AM AST WEDNESDAY
THROUGH WEDNESDAY EVENING...

A BLIZZARD WATCH REMAINS IN EFFECT FROM 7 AM AST WEDNESDAY
THROUGH WEDNESDAY EVENING. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW AND STRONG WIND TO KODIAK ISLAND BEGINNING WEDNESDAY
MORNING. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE QUARTER MILE
OR LESS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. CONDITIONS
ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AS WINDS DIMINISH.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
000 
WWAK41 PAFC 101219
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
319 AM AST WED JAN 10 2007

...STRONG WEATHER FRONT MOVING INTO THE GULF...

.A STRONG WEATHER FRONT WILL BRING A VARIETY OF POTENTIALLY
HAZARDOUS WEATHER TO THE GULF COAST AND INLAND AREAS BEGINNING
WEDNESDAY.

AKZ171-101330-
/X.CAN.PAFC.BZ.A.0003.070110T1600Z-070111T0900Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
319 AM AST WED JAN 10 2007

...BLIZZARD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WATCH. 

RAIN AND SNOW ARE STILL EXPECTED ACROSS KODIAK ISLAND TODAY...BUT
BLIZZARD CONDITIONS ARE NO LONGER EXPECTED.

$$

AKZ121-110030-
/X.CON.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
319 AM AST WED JAN 10 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
AST THURSDAY FROM KENAI SOUTH...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
AST THURSDAY FROM KENAI SOUTH. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE KENAI PENINSULA BEGINNING WEDNESDAY MORNING. FOR
AREAS SOUTH OF KENAI AS MUCH AS 14 INCHES IS EXPECTED THROUGH
WEDNESDAY NIGHT. OTHER AREAS OF THE WESTERN KENAI PENINSULA CAN
EXPECT 6 INCHES IN THIS TIME PERIOD. LIGHT SNOW IS EXPECTED TO
CONTINUE THURSDAY BEFORE TAPERING OFF TO SHOWERS THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ145-110030-
/X.CON.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
319 AM AST WED JAN 10 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
AST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
AST THURSDAY. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE SUSITNA VALLEY BEGINNING WEDNESDAY. BY THURSDAY
MORNING AS MUCH AS 8 TO 16 INCHES CAN BE EXPECTED...WITH GREATEST
AMOUNTS FROM THE PARKS HIGHWAY WEST. LIGHT SNOW IS EXPECTED TO
CONTINUE THURSDAY BEFORE DIMINISHING TO SHOWERS THURSDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ131-101800-
/X.CON.PAFC.WC.Y.0004.000000T0000Z-070110T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
319 AM AST WED JAN 10 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING FOR THOMPSON PASS...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING FOR THOMPSON PASS. 

NORTH WINDS 30 TO 40 MPH COMBINED WITH TEMPERATURES BETWEEN
10 BELOW AND 15 BELOW WILL CREATE WIND CHILLS OF 40 TO 50 BELOW
THROUGH THOMPSON PASS. ALTHOUGH WINDS WILL DROP OFF TO 15 TO
30 MPH LATER TONIGHT INTO EARLY WEDNESDAY MORNING...DANGEROUS
WIND CHILLS WILL PERSIST. LATE WEDNESDAY MORNING...WINDS WILL
SWITCH TO THE SOUTHEAST ALONG WITH RISING TEMPERATURES AND LESS
DANGEROUS WIND CHILLS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF TRAVELING THROUGH THOMPSON PASS...PLEASE CARRY WARM CLOTHES
AND BLANKETS IN YOUR VEHICLE IN THE CASE YOUR VEHICLE BREAKS
DOWN.

$$

AKZ125-110030-
/X.CON.PAFC.BZ.A.0003.070111T0000Z-070111T1500Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
319 AM AST WED JAN 10 2007

...BLIZZARD WATCH REMAINS IN EFFECT FROM 3 PM AST THIS AFTERNOON
THROUGH LATE TONIGHT FOR TURNAGAIN ARM AND PORTAGE PASS...

A BLIZZARD WATCH REMAINS IN EFFECT FROM 3 PM AST THIS AFTERNOON
THROUGH LATE TONIGHT FOR TURNAGAIN ARM AND PORTAGE PASS.

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW AND STRONG WIND TO TURNAGAIN ARM AND PORTAGE PASS BEGINNING
WEDNESDAY AFTERNOON. BLOWING SNOW MAY REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT ALONG TURNAGAIN ARM AND THROUGH PORTAGE PASS. CONDITIONS
ARE EXPECTED TO IMPROVE THURSDAY AS WINDS DIMINISH.

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

$$
000 
WWAK41 PAFC 101437
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
537 AM AST WED JAN 10 2007

AKZ131-101545-
/X.CAN.PAFC.WC.Y.0004.000000T0000Z-070110T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
537 AM AST WED JAN 10 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 


$$

AKZ125-110245-
/X.UPG.PAFC.BZ.A.0003.070111T0000Z-070111T1500Z/
/X.NEW.PAFC.BS.Y.0005.070111T0000Z-070111T1500Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
537 AM AST WED JAN 10 2007

...BLOWING SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM AST THURSDAY FOR PORTAGE VALLEY AND ALONG TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM AST THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW AND BRISK EASTERLY WINDS TO PORTAGE VALLEY TO ALONG TURNAGAIN
ARM BEGINNING THIS AFTERNOON. BLOWING SNOW WILL OCCASIONALLY
REDUCE VISIBILITIES TO ONE QUARTER MILE AT TIMES THIS AFTERNOON
THROUGH EARLY THURSDAY MORNING THROUGH PORTAGE VALLEY AND ALONG
TURNAGAIN ARM. CONDITIONS ARE EXPECTED TO IMPROVE THURSDAY AS
WINDS DIMINISH.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

AKZ145-110245-
/X.EXT.PAFC.SN.Y.0003.070110T2100Z-070112T0000Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
537 AM AST WED JAN 10 2007

...SNOW ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 PM AST
THURSDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 PM AST
THURSDAY. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE SUSITNA VALLEY THIS MORNING. SNOW WILL INCREASE IN
INTENSITY THIS AFTERNOON. SNOW SHOULD DIMINISH THURSDAY AFTERNOON.
STORM TOTAL SNOW ACCUMULATIONS OF 9 TO 20 INCHES ARE EXPECTED WITH
THE HIGHEST AMOUNTS NORTH OF TALKEETNA. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ121-110245-
/X.CON.PAFC.SN.Y.0003.070110T1800Z-070111T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
537 AM AST WED JAN 10 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
AST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM
AST THURSDAY. 

A WEATHER FRONT MOVING INTO THE WESTERN GULF OF ALASKA WILL BRING
SNOW TO THE KENAI PENINSULA BEGINNING THIS MORNING AND CONTINUING
INTO THURSDAY MORNING. A STORM TOTAL OF 8 TO 14 INCHES CAN BE
EXPECTED...HIGHEST AMOUNTS WILL BE SOUTH OF KENAI. SNOW SHOULD
TAPER OFF TO SNOW SHOWERS THURSDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 8, 11:10 PM AKST, 12 hours 11 minutes earlier.

Area forecast discussion, Jan 8, 11:10 PM AKST, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
410 AM AST TUE JAN 9 2007

.DISCUSSION...

...SUMMARY...
BIG PATTERN CHANGE TOWARD WETTER AND MUCH WARMER WEATHER IS UNDERWAY.
THE TRANSITION LINE IS A STRONG FRONT MOVING EAST THROUGH THE
EASTERN BERING/ALEUTIANS TODAY. THIS FRONT WILL CONTINUE TO PROGRESS
EAST...BRINGING WITH IT SIGNIFICANT PRECIPITATION AND MUCH WARMER
TEMPERATURES. THIS NEW PATTERN WILL STICK AROUND FOR AT LEAST A WEEK.

...MODELS...
MODELS ARE IN GOOD AGREEMENT WITH ALL MAJOR FEATURES THROUGH THE
FORECAST PERIOD. CERTAINLY SOME UNCERTAINTY WITH THE TIMING OF THE
SHORTWAVES IN THE MOIST SOUTHWEST FLOW FROM THURSDAY AFTERNOON AND
BEYOND...BUT THERE IS HIGH CONFIDENCE IN THE OVERALL PATTERN OF WARM
AND WET. THE LARGEST MODEL CONCERN IS JUST HOW WARM TEMPERATURES GET
FROM BRISTOL BAY OVER TO THE GULF COAST FROM LATE WEDNESDAY
ONWARD...AND HOW FAR NORTH THE RAIN SNOW LINE CAN MAKE IT.

...SOUTHCENTRAL FORECAST SOUTH AND EAST OF THE ALASKA RANGE...
COLD OFFSHORE FLOW IS PRESENT OVER SOUTHCENTRAL TODAY. TEMPERATURES
THIS MORNING HAVE BEEN THE COLDEST OF THE SEASON SO FAR FOR MANY
AREAS. SOME VISIBILITY RESTRICTIONS ARE PRESENT FROM SOME FREEZING
FOG AND ICE FOG. WITH THE PRESSURE GRADIENT LIGHTENING UP TODAY OVER
SOUTHCENTRAL AS THE LOW OVER THE NORTHEAST GULF MOVES SOUTHEAST INTO
THE PANHANDLE...EXPECT THESE AREAS OF FOG TO CONTINUE INTO TONIGHT.
HOWEVER...THERE WILL ALSO BE PLENTY OF CLEAR SKIES AROUND...WITH THE
SUN LIKELY VISIBLE TODAY EVEN IN AREAS WHICH HAVE SOME FOG. THE
PRESSURE GRADIENT MENTIONED ABOVE IS LEADING TO SOME GUSTY WINDS
THROUGH THE USUAL CHANNELED AREAS. THIS HAS LED TO SOME DANGEROUS
WIND CHILLS IN PLACES SUCH AS BROAD PASS AND THOMPSON PASS. AS THE
PRESSURE GRADIENT RELAXES LATER TODAY...EXPECT THE WINDS IN
CHANNELED TERRAIN TO DIE DOWN. A WARM FRONT WILL PROGRESS NORTHEAST
THROUGH THE WESTERN GULF ON WEDNESDAY...BRINGING THE BIG CHANGE TO
WARMER TEMPERATURES...AND THE FIRST IN A SERIES OF MOIST WEATHER
SYSTEMS TO SOUTHCENTRAL. AS MENTIONED BEFORE...RAIN VS SNOW WILL BE
A CHALLENGE FROM WEDNESDAY ONWARD. FOR KODIAK...EXPECT PRECIP TO
START OUT AS SNOW WEDNESDAY...BUT CHANGE OVER TO RAIN WEDNESDAY
NIGHT AND STAY MOSTLY RAIN THROUGH THE WEEKEND. FOR THE KENAI
PENINSULA TO CORDOVA...PRECIPITATION SHOULD FALL AS SNOW THROUGH
THURSDAY...BUT THEN THINGS GET MORE CHALLENGING FROM THURSDAY NIGHT
ONWARD. THE CHANCE DOES EXIST FOR SIGNIFICANT RAIN FALLING ON TOP OF
THE SNOWPACK IN THESE AREAS FROM THURSDAY NIGHT INTO EARLY NEXT
WEEK. FROM ANCHORAGE NORTH...PRECIP SHOULD FALL MOSTLY AS SNOW.
DOWNSLOPE WILL PROBABLY PLAY A ROLE FOR ANCHORAGE AND PALMER TO KEEP
SNOW FROM BEING HEAVY...BUT THE NORTHERN SUSITNA VALLEY HAS A GOOD
CHANCE OF GETTING A LOT OF SNOW. IT WILL NOT BEING SNOWING OR
RAINING QUITE THE WHOLE TIME FROM WEDNESDAY ONWARD...BUT SYSTEMS
WILL CERTAINLY BE MOVING THROUGH QUITE FREQUENTLY IN THIS PATTERN.

...SOUTHWEST MAINLAND FORECAST...
THE STRONG FRONT OVER THE EASTERN BERING WILL BEGIN TO BRING
ACCUMULATING SNOW TO THE COAST WEST OF BETHEL BY THIS
AFTERNOON...ALONG WITH STRONG WINDS. THUS...A BLIZZARD WARNING IS
BEING ISSUED WITH THIS MORNING PACKAGE BEGINNING THIS AFTERNOON FROM
HOOPER BAY TO CAPE NEWENHAM. THE FRONT WILL MOVE ONSHORE THE WEST
COAST TONIGHT INTO WEDNESDAY...WITH DRAMATICALLY WARMER
TEMPERATURES...ABUNDANT PRECIPITATION...AND STRONG WINDS.
PRECIPITATION SHOULD SPREAD EAST TO MCGRATH BY WEDNESDAY AFTERNOON.
ENOUGH WARM AIR SHOULD MOVE INTO THE BRISTOL BAY AREA TO CHANGE
PRECIP OVER TO RAIN FOR SOME AREAS WEDNESDAY AFTERNOON OR WEDNESDAY
NIGHT. PERSISTENT SHORTWAVES IN SOUTH TO SOUTHWEST FLOW WILL
DOMINATE THE AREA THROUGH AT LEAST NEXT WEEKEND...WITH FREQUENT
BOUTS OF SNOW...MIXED WITH RAIN AROUND BRISTOL BAY.

...BERING SEA/ALEUTIAN FORECAST...
A STRONG WARM FRONT OVER THE EASTERN BERING/ALEUTIANS TODAY HAS
TURNED THE PRECIP MOSTLY OVER TO RAIN BEHIND THE FRONT. OUT TOWARD
THE CENTRAL AND WESTERN ALEUTIANS...ALTHOUGH THE HEAVIEST
PRECIPITATION AND STRONGEST WINDS HAVE TAPERED OFF AS THE FRONT HAS
MOVED EAST...AREAS OF RAIN PERSIST. WITH A STRONG LOW ANCHORED OFF
THE KAMCHATKA PENINSULA OVER THE NEXT FEW DAYS...EXPECT UNSTABLE
SOUTHWEST FLOW AND PERSISTENT RAIN...MIXED WITH SNOW AT TIMES...OVER
THE ENTIRE REGION.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNINGS 131 155 161.
         HIGH WIND WARNING 185.
MARINE...STORM WARNINGS 155 160 165 170 171 172 180 410.
         GALE WARNINGS 120 121 129 130 138 150 175 176 179 185.
         HEAVY FREEZING SPRAY WARNINGS 120 121 125 129 130 132 138
         140 350.

FOISY JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 5:45 PM AKSTHeavy Freezing Spray WarningAFC5 hr
Jan 8, 11:00 PM AKSTGale WarningAFC12 hr
Jan 8, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Jan 8, 11:00 PM AKSTStorm WarningAFC24 hr
Jan 8, 11:00 PM AKSTHeavy Freezing Spray WarningAFC60 hr
Jan 8, 11:50 PM AKSTBlizzard WarningAFC36 hr
Jan 8, 11:50 PM AKSTHigh Wind WarningAFC24 hr
Jan 9, 11:00 AM AKSTGale WarningAFC36 hr
Jan 9, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Jan 9, 11:00 AM AKSTSmall Craft AdvisoryAFC4 days
Jan 9, 11:00 AM AKSTSmall Craft AdvisoryAFC100 min
Jan 9, 11:00 AM AKSTHeavy Freezing Spray WarningAFC4 hr
Jan 9, 11:21 AM AKSTSnow AdvisoryAFC44 hr
Jan 9, 12:40 PM AKSTSmall Craft AdvisoryAFC10 hr

Nearby

Blizzard Watches in Alaska, 2007Every blizzard watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.